Format

Send to

Choose Destination
See comment in PubMed Commons below
Urology. 1982 Sep;20(3):256-8.

Prevention of cyclophosphamide-induced hemorrhagic cystitis.

Abstract

The occurrence of hemorrhagic cystitis with the use of high-dose cyclophosphamide is thought to be a toxic effect of cyclophosphamide metabolites directly on the bladder mucosa. To decrease both the concentration of metabolites in contact with the bladder mucosa and the time of such contact, a regimen of diuresis and frequent voiding or catheter drainage was instituted in patients at risk for the development of hemorrhage. Prior to institution of this regimen, 8 of 97 patients experienced massive clot-producing hemorrhage, three-quarters of whom died as a direct result of such hemorrhage. Subsequent to use of this regimen, only 1 of 198 patients experienced this degree of hemorrhage. Although this is only a phase II study, the dramatic decrease in the incidence of hemorrhage strongly suggests the efficacy of this regimen in decreasing the potential morbidity associated with cyclophosphamide-induced hemorrhagic cystitis.

PMID:
7123717
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center